# SDR CA040130005

- Difficulty date: January 16, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Dhav DHC8315
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 5610 · Flight Compartment Windows
- Part: Window
- Part number: 17180003
- Condition: Cracked
- Location: Cockpit
- Part time: 14,921 hours, 12,912 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: B

## Discrepancy

(CAN) SHORT WHILE AFTER TAKEOFF AT 13:54 AT 23000 FEET PILOT NOTICED COCKPIT PORT SIDE WINDOW SHOWING SIGNS OF DISCOLORATION.  WHEN PILOT NOTICED DISCOLORATION SIDE WINDOW HEAT WAS SELECTED ON.  SHORTLY AFTER HEAT WAS SELECTED ON, OUTER PANE CRACKED FOLLOWED NOT LONG AFTER BY A PARTIAL SEPARATION OF OUTER PANE.  SEPARATION PORTION OF WINDOW PANE STRUCK THE LT IB WING LEADING EDGE AND LT HORIZONTAL STABILIZER CAUSING SOME MINOR DAMAGE TO DEICER BOOTS.  FOLLOWING THIS, AC RETURNED TO DORVAL. MAINTENANCE REPLACED THE PORT COCKPIT SIDE WINDOW AND AC WAS RETURNED BACK TO SERVICE. RECORDS INDICATE THIS TO BE THE ORIGINAL WINDOW.
